MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7010
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/15/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a quantum maverick balloon catheter in two pieces.The balloon was tightly folded with blood in the wire lumen (shaft) and inflation lumen (shaft).The tip, balloon, inner/outer shaft, and hypotube were microscopically and visually inspected.Inspection revealed numerous kinks in the hypotube and a hypotube fracture located 36.1 cm from the tip of the device.Inspection of the rest of the device found no other damage or irregularities.
 
Event or Problem Description
Reportable based on device analysis completed on 31may2019.It was reported that crossing difficulties were encountered.The 85% stenosed, 12mmx4.0mm target lesion was located in the moderately tortuous and moderately calcified left anterior descending artery.A 4.0mmx12mm quantum maverick balloon catheter was advanced but failed to cross the lesion.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, returned device analysis revealed shaft detachment/separation.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8744600
Report Number2134265-2019-07582
Device Sequence Number19463673
Product Code LOX
UDI-Device Identifier08714729392712
UDI-Public08714729392712
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2021
Device Model Number7010
Device Catalogue Number7010
Device Lot Number0022859556
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/03/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2019
Initial Report FDA Received Date06/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age48 YR
Patient Weight69